MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW CVC SET: 2-LUMEN 7 FR X 16 CM; CATHETER PERCUTANEOUS

ARROW INTERNATIONAL LLC ARROW CVC SET: 2-LUMEN 7 FR X 16 CM; CATHETER PERCUTANEOUS
Model Number IPN918511
Medical Device Problem Codes Unraveled Material (1664); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/07/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that, "in the surgical emergency room, when the cvc was being inserted, the anaesthetist was unable to remove the swg.The swg was kinked and unravelled.A second device was used.No clinical consequences for the patient".
 
Additional Manufacturer Narrative
(b)(4).The customer returned one, guide wire and introducer needle for analysis.The lidstock was also returned.The guide wire was returned lodged inside the needle.Signs of use in the form of biological material were observed on the guide wire and inside the needle cannula.Visual analysis revealed that the guide wire was kinked in two locations.Offset coils were also observed adjacent to the distal weld.Microscopic examination confirmed the damage and revealed that the distal and proximal welds were secure and intact.The major kinks on the guide wire measured 151mm and 231mm from the proximal weld.The offset coils measured 430mm, 435mm, 439mm, and 443mm from the proximal weld.The guide wire total length measured 455mm, which is within the specification limits of 450m-458mm per the guide wire product drawing.The guide wire outer diameter 0.61mm, which is within the specification limits of 0.61mm-0.635mm per the guide wire product drawing.After removal of the guide wire from the cannula, the inner diameter measured 0.032", which is within the specification limits of 0.032"-0.034" per the cannula product drawing.The outer diameter measured 0.050", which is within the specification limits 0.0495"-0.0505" per the cannula product drawing.Undue force was required to dislodge the guide wire from the cannula.Once removed, large quantities of dried biological material were observed exiting the cannula.The biological material was completely removed, and a lab inventory guide wire was then passed through the cannula.No resistance was encountered.Performed per the ifu statement "advance guidewire into arrow raulerson syringe approximately 10 cm until it passes through syringe valves or into introducer needle".A manual tug test confirmed that the distal and proximal welds were secure and intact.A device history record review was performed, and no relevant findings were identified.The ifu provided with the kit informs the user, "do not use excessive force when introducing guidewire or tissue dilator as this can lead to vessel perforation, bleeding, or component damage".The ifu also states, "do not apply undue force on guidewire to reduce risk of possible breakage".The report of kinking due to guide wire/needle resistance was confirmed through complaint investigation.Visual analysis confirmed two major kinks and multiple offset coils across the guide wire.Both the guide wire and the needle cannula meta all relevant dimensional requirements.Functional testing revealed a build-up of dried biological material inside the needle cannula.Once the biological material was removed, a lab inventory guide wire passed with no issue.A device history record review was performed, and no findings were identified.Based on the customer report and the returned sample, the root cause is likely due to unintentional use error.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description
It was reported that "in the surgical emergency room, when the cvc was being inserted, the anaesthetist was unable to remove the swg.The swg was kinked and unravelled.A second device was used.No clinical consequences for the patient.".

Brand Name
ARROW CVC SET: 2-LUMEN 7 FR X 16 CM
Common Device Name
CATHETER PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key21422168
Report Number3006425876-2025-00189
Device Sequence Number7987145
Product Code DQY
UDI-Device Identifier00801902104694
UDI-Public(01)00801902104694(11)230222(17)280131(10)71F23B1454(21)
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K862056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIPN918511
Device Catalogue NumberCS-12702-E
Device Lot Number71F23B1454
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/11/2025
Supplement Date Received by Manufacturer03/11/2025
Initial Report FDA Received Date02/20/2025
Supplement Report FDA Received Date03/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/22/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown